Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What can cause rapid weight gain in a 32 year male having high blood pressure?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
what can cause rapid weight gain in a 32 yr old male with no medical problems except high blood pressure even with meds sometimes? by rapid weight gain I mean like 12 pounds in a week
Posted Tue, 21 Aug 2012 in Weight & Lifestyle
Answered by Dr. Mayank Bhargava 51 minutes later

Thanks for posting your query.

1) You are taking Zoloft (Sertaline) for PTSD and sertaline is associated with weight gain. You should consult with your psychiatrist and opt for another one medication for PTSD.

2) You should take Atenolol regularly as uncontrolled blood pressure may be harmful.

3) Mobic is not associated with weight gain.

4) Apart from this, Hypothyroidism is the most common cause of weight gain. You should go for thyroid function test.

5) Cushing syndrome is another harmonal disease associated with excessive steroid in body which may cause rapid weight gain with in a short period.

6) Atenolol is a beta blocker and by restricting your daily activity,this medicine may also cause weight gain

7) You should consult with physician and get your whole body check-up.

Put your query if you have.


Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: What can cause rapid weight gain in a 32 year male having high blood pressure? 16 hours later
Would these also cause edema you can push on my calves or shins and it will leave indents for a few seconds until it slowly pops back out..I do take my atenenol regulary same time everyday and I still have high blood pressure at times taking 100 mg they did take blood two days ago and I have not heard back yet. I have been eating a no salt diet for awhile now and eating small portions and no sweets etc and working out to help lose weight but instead of losing it I just gain and rapidliy?
Answered by Dr. Mayank Bhargava 1 hour later
Edema in your calves suggest pitting edema. This may be due to excessive water retention in the body.
You should go for serum proteins, renal function test, complete blood count, Liver function test, ECG and chest x XXXXXXX
Let me know the result of your investigations.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor